Teachers, you know. Our years begin in September and end in June.
I have asthmatic bronchitis, but that is not why I have not been posting.
I have been avoiding posting.
I went to visit Psych NP. And after talking to her for some time... and revealing the lingering hideousness of April... she decided that the lamotrigine itself is not doing the trick. And I didn't want to blog about this. Because I am being avoidy and I don't think that the avoidiness is a great plan and if I write about it then it is true. So I have avoided the writing.
Her theory was that there are other drugs that treat bipolar depression and I might need more than just the mood stabilization provided by the lamictal (which is an off-label use for an anti-seizure medication.)
She wants to-- actually she decided to-- add an atypical anti-psychotic medication. Once again this is what is considered an "off-label" use of the prescription medication. I am not, thank heavens, experiencing psychotic episodes.
I am, however, experiencing the lack of willingness to do anything but bead, sleep, and obsessively watch whatever TV series I am currently binging on (Haven Season 5). Which tends to be an indication that brainwise all is not well.
Oh... hey, I don't think I mentioned the super-awesome news that I have an agent who requested to see the full manuscript for my romance novel. This doesn't necessarily mean anything will come of it, but it was nice that after reading one chapter she liked it well enough to want to read the whole thing!
Right, so Psych NP sent me home with a month's worth of latuda. Which is not the generic name. I can't remember the generic. Anyway, she wanted me to take 20mg every morning. Baby dose. And then come see her in a month.
I took 20 mg one morning and then chickened out and stashed the rest of the pills, telling myself that I would call Psych NP and say that I wasn't ready to try this yet. I don't know if my symptoms are severe enough to warrant a change in medication.
She did have me back off the amount of Lamotrigine I was taking. I was up to 400mg per day and the literature says that anything beyond 200 is really window dressing. That's a technical medical term.
I have not yet called her to tell her this.
The reason that I don't want to try this is... well, like I said I don't know if my symptoms warrant it, I want to try managing with as few drugs as possible, it is summer and I already have enough changes going on and it has been known to cause weight gain. in the 7-10% range.
Which is the real problem.
And not strictly for vanity reasons. I have slowly and healthily been returning to a body weight within the norms recommended by my doc. I'm at a BMI of 29.5, which is no longer in the "obesity" range. Now I am just "overweight." Presumably if I continue to eat well and exercise, things will continue to go my way.
And I like the energy that I have. And that I fit in my clothes. And that I can move. And my blood pressure is in a good range. And I feel healthy.
I'm afraid that anxiety over the weight gain would make me go a little bonkers.
I was anorexic in high school, and even people who don't have that history can be really weird about weight issues.
So I guess I don't think that the benefits outweigh the detractors. I just hand't figured this out yet when I was at the Psych NP office.
Also, my phone deleted all of her contact information.
I promise that I will leave a message for her letting her know my thoughts and also asking for her numbers for my amnesiac phone.
I am working on week 2 of asthmatic bronchitis in which my voice comes and goes (between some sort of devil-beast sounding thing and completely inaudible) and I get 2-3 hours of sleep at a stretch in between bouts of uncontrollable coughing.
This is not conducive to rehearsing for vocal performance.
Grateful Crap: support systems and electricity and air conditioning and fingernails
Went home early several days almost without being badgered to do so.
Quaker, teacher, parent,